MAUDE Adverse Event Report: CRYOLIFE, INC. BIOGLUE SYRINGE 5-PACK, 2ML, US; GLUE,SURGICAL,ARTERIES

CRYOLIFE, INC. BIOGLUE SYRINGE 5-PACK, 2ML, US; GLUE,SURGICAL,ARTERIES
Model Number BG3502-5-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.
 
Event or Problem Description
According to the initial report, a post operative infection occurred.According to the complainant, patient is still being followed as of (b)(6) 2019.On (b)(6) 2018: cultured for staphylococcus aureus.On (b)(6) 2019: light growth of enterococcus faecalis and light growth of streptococcal a.Additional information was received."the infection that occurred at our facility was on a patient who had a lumbar laminectomy on (b)(6) 2018.We brought her back to the or [operating room] on (b)(6) when it was discovered that she had a csf [cerebrospinal fluid leak] leak from her initial surgery that required repair.The [product] was used for the second surgery, when the surgeon placed a blood patch to repair the csf leak.".
 
Event or Problem Description
According to the initial report, a post operative infection occurred.According to the complainant, patient is still being followed as of (b)(6) 2019.(b)(6) 2018: cultured for staphylococcus aureus.On (b)(6) 2019: light growth of enterococcus faecalis and light growth of streptococcal a.Additional information was received."the infection that occurred at our facility was on a patient who had a lumbar laminectomy on (b)(6) 2018.We brought her back to the or [operating room] on (b)(6) 2018 when it was discovered that she had a csf [cerebrospinal fluid leak] leak from her initial surgery that required repair.The [product] was used for the second surgery, when the surgeon placed a blood patch to repair the csf leak.".
 
Additional Manufacturer Narrative
A review of manufacturing records was reviewed and it was confirmed that all records were controlled, available for review, and met all specifications.The final product met all specification for release.The use of bioglue as defined in the case report for the repair of a csf leak is not an approved indication in the united states.The ifu (instructions for use) states under the contraindications: ¿bioglue for use in neurosurgery, including use as a dural sealant, is not an approved indication.Fda has not evaluated the safety and effectiveness in support of a neurosurgical indication; however, serious adverse events such as stroke, infection, meningitis, and cerebrospinal fluid leaks have been reported.¿.The use of bioglue in this case report is considered off-label use.Using bioglue for the repair of a csf leak is not an approved indication.The ifu states that bioglue should not be used in neurosurgery, and serious adverse events such as infection have been reported, bioglue undergoes terminal sterilization using a validated sterilization process and is therefore unlikely to have caused the reported infection.This event does not identify additional hazards or modify the probability and severity of existing hazards.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to cryolife is accurate or has been confirmed by cryolife.

Brand Name
BIOGLUE SYRINGE 5-PACK, 2ML, US
Common Device Name
GLUE,SURGICAL,ARTERIES
Manufacturer (Section D)
CRYOLIFE, INC.
1655 roberts blvd., nw
kennesaw GA 30144
MDR Report Key8461873
Report Number1063481-2019-00014
Device Sequence Number16888500
Product Code MUQ
UDI-Device Identifier10877234000239
UDI-Public10877234000239
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P010003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2019
Device Model NumberBG3502-5-US
Device Catalogue NumberBG3502-5-US
Device Lot Number17MUW004
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/05/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;